Claritin is an antihistamine medication that is the brand name for Loratadine. It is used to treat allergic symptoms such as runny nose, sneezing, watery eyes, itching, and other allergies. One can also use it to relieve itchiness in people who have hives. It is usually prescribed for people who frequently experience allergic reactions (anaphylaxis). This medication is taken orally and also given to people who have allergic rhinitis (hay fever).
Claritin is an antihistamine medication given to patients with watery eyes, runny nose, itching, sneezing (especially in hay fever), and some such allergies. Claritin is also the medication given in the case of hives and allergic rhinitis to relieve the symptoms. In case you have such allergic reactions, it is essential to consult your doctor.
To better understand Claritin’s uses, dosages, side effects and precautions, consult our medical experts at Yashoda Hospitals.
Medicines usually have some side effects, and it is best to take precautions as advised by medical practitioners.
Some of the common side effects of Claritin are:
Some patients may also experience
Claritin’s more severe side effects include
If you present any of these severe side effects, it is advisable to contact your doctor immediately.
|4.||Lorfast Meltab||Loratadine 10mg||Tablet|
1. Can Claritin raise blood pressure?
For patients who suffer from allergies and heart disease, medicines such as Claritin are generally safe. Medications that contain decongestants could raise your heart rate/heart rhythm and blood pressure. They can interfere with the functioning of the heart medication. If you have a heart condition or have a high blood pressure problem, it is best to consult with your doctor if you have allergies and need to take Claritin.
2. How many Claritin can you take a day?
You should not consume more than a 10 mg dose in a single day - 24 hours. Claritin is prescribed as one dose of 10 mg (once daily) or 5mg in two doses. You can consume this medicine with or without water. Do not take more than one total dose in 24 hours.
3. Is Claritin good for sinus?
Claritin is an antihistamine medication. It works by blocking how histamine works – Histamine causes allergic reactions such as sneezing, itching, runny nose, rashes, etc. Claritin offers some relief from sinus infections since other allergy symptoms are similar to a sinus infection. Always consult a medical expert before any self-medication.
4. What is the active ingredient in Claritin?
Claritin is usually available in 10 mg doses. It contains Loratadine which is an antihistamine, and it is administered orally. The Loratadine component in Claritin is present in micronized form. Loratadine is used to relieve symptoms such as itching, runny nose, rashes, etc. It is also used in case of hay fever.
5. Can you take Tylenol with Claritin?
There have been no identified problems due to the consumption of Claritin and Tylenol. Since acetaminophen is the main ingredient in Tylenol, consuming the medicine for long durations can affect the liver. So to be on the safer side, it is advisable to consult your physician before taking both medications.
6. Is Claritin safe for breastfeeding?
It is observed that medicines for colds and allergies are generally safe to be consumed while breastfeeding. However, there is not much research to prove otherwise. So it is advisable to consult with your physician/gynecologist before you take them.
7. Can I give my dog Claritin?
Yes, you can give your dog Claritin as advised by the vet. Generally, they prescribe the medicine in a dosage of 0.2 mg per pound of the dog’s body weight. This can come to about 5 mg of Claritin per day or about 10 mg for larger dogs. Claritin is usually given to alleviate allergic symptoms or reactions.
8. Does Claritin clear stuffy nose?
Claritin is an antihistamine. Such medications function by blocking the action of histamine in an allergic reaction. A stuffy nose is not necessarily an allergic reaction, so it may or may not work. It is, however, advisable to consult your doctor in such a situation.
9. Can you take Claritin while pregnant?
Antihistamine medications such as Claritin are usually safe to consume during pregnancy. There are no known reactions or problems in pregnancy due to Claritin. However, if you have any other issues, it is always advisable to consult your doctor before taking the medication, especially during pregnancy.
10. Which is better Zyrtec or Claritin?
No research has concluded that one is better than the other. However, some people have shown better responses to one drug, which varies from person to person. It has been noted that Zyrtec seemed to have a quicker action when compared to Claritin. This is possible due to the active ingredient of Zyrtec, cetirizine. Both are second-generation antihistamines and cause less drowsiness.
Disclaimer: The information provided herein is accurate, updated and complete as per the best practices of the Company. Please note that this information should not be treated as a replacement for physical medical consultation or advice. We do not guarantee the accuracy and the completeness of the information so provided. The absence of any information and/or warning to any drug shall not be considered and assumed as an implied assurance of the Company. We do not take any responsibility for the consequences arising out of the aforementioned information and strongly recommend you for a physical consultation in case of any queries or doubts.